Healthy Evidence
2,846 members318 posts

Side effects of side effects

I have epilepsy, and I enjoy my food, being a qualified chef. I was told my cholesterol was too high, so was prescribed medication for this condition. I then began to suffer from muscle weakness, which I was prescribed physiotherapy treatment, I became breathless, so had to exercise more, which did not help with my two new other conditions. Plus I still gained weight, my blood pressure also increased. I even started having nightmares, less sleep?? I suggested to my GP that I should come off these 'pills', which I really thought he would say 'No!', but he threw my medication into his bin then asked "Anything else?" I was able to move around easier, more exercise a combination of coming off these things plus no muscle pain. Blood pressure improved, cholesterol dramatically decreased. Even the relief of this has 'calmed' myself down and I have had less seizures. Oh, and no more nightmares!

3 Replies
oldestnewest

What a nightmare Adlon, I am glad you have got off those pills. Can I make an educated guess that the pills happen to be called statins?

1 like
Reply

Typical statin side effects -so sorry you had to go through this. And in any case cholesterol levels are meaningless without knowing your LDL particle size!! The best way to get a healthy cholesterol profile is to eat less carbohydrates and more saturated fat!! Being on a strict LCHF that will allow your body to enter ketosis may well improve your epilepsy - ketogenic diets are a proven treatment for epilepsy. (amongst all the other health benefits)

1 like
Reply

Serious "side effects" of statins are a regular topic over in Thyroid UK.

There are many stories of poor cholesterol levels. Always seem to resolve when the person gets decent thyroid hormone levels...

Reply

You may also like...